MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MICROCLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 011-C3300
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation.The investigation is pending completion.
 
Event or Problem Description
Event occurred regarding a clave neutral connector where they reported leakage with the connector which was connected to a syringe.They listed five possible lots that could have been affected but are not sure of the particular lot.Only one (1) device was reported to be affected.The complaint stated that the leak was noted at the start of aspiration, and it was confirmed that the substance leaking from the product was blood.Normal saline was used as the solution.A crack was observed.There was patient involvement, but no one was harmed.There was no unprotected drug exposure to the patient or healthcare providers.The product was replaced, and therapy resumed without further issues.
 
Additional Manufacturer Narrative
Investigation summary received one (1) used list# 011-c3300, microclave® connector; lot# unknown --> one (1) used list# unknown,10ml syringe; lot# unknown.The microclave was disconnected from the syringe and found to have a torn seal.The reported complaint of a leak could be confirmed.The photo received showed a blood leak in the microclave.Upon receiving it was observed to have a torn seal.The probable cause of the torn seal and leak is from the use of an incompatible mating device.The dfu states: needlefree connectors are compatible with iso male luers having an internal diameter between 0.062" (1.58 mm) and 0.110" (2.8 mm).The possible lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.
 
Additional Manufacturer Narrative
The complaint investigation was modified and approved on 26nov2025 as follows: the reported complaint of a leak could be confirmed.The photo received showed a blood leak in the microclave.The microclave was measured and was found to be iso compliant.Upon receiving, it was observed to have a torn seal.The probable cause of the torn seal and leak is from the use of an incompatible mating device.While the returned syringe was compatible, it is unknown if another mating device was used that was incompatible.The dfu states: needle free connectors are compatible with iso male luers having an internal diameter between 0.062" (1.58 mm) and 0.110" (2.8 mm).The possible lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.Corrected information can be found in e4 - initial report sent to fda , h6 component code, h6 investigation findings and h6 investigation conclusions.

Brand Name
MICROCLAVE® CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22739314
Report Number9617594-2025-01641
Device Sequence Number7218508
Product Code FPA
UDI-Device Identifier00840619001421
UDI-Public00840619001421
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number011-C3300
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/03/2025
11/26/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/26/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORMAL SALINE (MANUFACTURER UNKNOWN).
Patient SexUnknown